Alert archive / Alabama / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 164, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 7, 1999, 6:50 PM CDT for Choctaw County, Clarke County, Alabama. It was in force for 55 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 7, 1999, 6:50 PM CDT (23:50 UTC)
- Expired
- Jul 7, 1999, 7:45 PM CDT
- In force
- 55 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
Counties Choctaw County, AL, Clarke County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 7:00 PM CDT | Thunderstorm Wind 50 | Morvin, AL | High winds blew trees down along State Highway 69 near Morvin. |
| Jul 7, 7:36 PM CDT | Thunderstorm Wind 55 | Lavaca, AL | Trees and power lines were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.8 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1095 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 581 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 072348 RRA SVRMOB ALC023-025-080045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 650 PM CDT WED JUL 7 1999 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHOCTAW COUNTY IN SOUTHWESTERN ALABAMA CLARKE COUNTY IN SOUTHWESTERN ALABAMA * UNTIL 745 PM CDT * AT 645 PM CDT... AS INDICATED BY DOPPLER RADAR A SEVERE THUNDERSTORM WAS LOCATED 10 MILES NORTH OF THOMASVILLE OR 7 MILES NORTHEAST OF BASHI...MOVING SOUTHWEST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL REACH THE VICINITY OF - BASHI BY 700 PM CDT TALLAHATTA SPRINGS BY 710 PM CDT OPINE BY 715 PM CDT SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 1:55 PM CDT, 4 hours 55 minutes earlier.
Area forecast discussion, Jul 7, 1:55 PM CDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 155 PM CDT WED JUL 7 1999 AVN IS THE BETTER LOOKING PROG THIS CYCLE...EVOLUTION OF UPPER LEVEL SHOWS BETTER CONTINUITY AS DISTURBANCE PROPAGATING WEST... ANOTHER SMALL 1016 MB CLOSED LOW INDICATED OVER GULF OF MEXICO OFF SABINE PASS...BUT TROUGHING CONTINUES TO DOMINATE FROM THERE THROUGH PIEDMONT AREA. MODELS STILL SHOWING A WEAK FRONT BETWEEN TWO WEAK RIDGES. ETA AND NGM HAVE BACKED AWAY FROM SERIES OF OVERLY INTENSE WESTWARD PROPAGATING SURFACE CIRCULATIONS...BUT ETA 6 HR PRECIP AMOUNTS ARE BIASED TOO FAR NORTH AS AVN AMOUNTS MORE CONGRUENT WITH RADAR ESTIMATES. CONVECTION FIRING AS EXPECTED MAINLY IN EASTERN PORTIONS OF FA. MODEL FORECAST AREA PRECIP IS MORE IN LINE WITH ADJUSTMENTS WE MADE YESTERDAY AND THIS MORNING. TEMPS AND POPS FROM GUIDANCE LOOK MUCH BETTER THAN LAST TWO CYCLES SO WILL STAY WITH THOSE. TONIGHT THROUGH FRI SCATTERED TSRA PROPAGATING THROUGH FA. LOCAL DAPE COMPUTATION SHOWS MODERATE DOWNBURST RISK WITH SEVERE LIMITS REACHABLE. LIKE YESTERDAY THIS STILL LOOKS LIKE NEXT 24 HOURS COULD BE A BIG RAINER WITH SOME GUSTIES. OVER THE COASTAL WATERS...STILL MAINTAINING LIGHT SW FLOW WITH SCATTERED TSRA. MOB 72/88/74/88 4636 PNS 73/87/75/89 4525 PNS 73/87/75/89 4525 MGM 71/90/72/91 5423 77
Nearby
Severe Thunderstorm Warnings in Alabama, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.